Alert archive / West Virginia / Flash Flood Warnings in 2023

Flash Flood Warning 5, NWS Charleston, WV

July 14, 2023McDowell County, Wyoming County, West Virginia

NWS Charleston, WV issued this flash flood warning at Jul 14, 2023, 12:06 AM EDT for McDowell County, Wyoming County, West Virginia. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 14, 2023, 12:06 AM EDT (04:06 UTC)
Expired
Jul 14, 2023, 3:01 AM EDT
In force
3 hr
Issued by
NWS Charleston, WV
Area
Storm-based polygon
Flood severity
None

Counties McDowell County, WV, Wyoming County, WV

The radar

The Charleston,WV radar (KRLX), 99 km from the middle of the area, began a volume at 04:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Roanoke, VA (KRNK), launched 00:00Z, 4.1 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Roanoke, VA at 00:00Z on 2023-07-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1336 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Roanoke, VA at 00:00Z on 2023-07-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 163 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1336 J/kg
Mixed-layer CIN
-13 J/kg
Mixed-layer LCL
995 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
163 m²/s²
0-3 km storm-relative helicity
163 m²/s²
Significant tornado parameter
1.3
Supercell composite
18.4

Open this sounding in Storm Lab

The text

As transmitted.

309 
WGUS51 KRLX 140406
FFWRLX
WVC047-109-140715-
/O.NEW.KRLX.FF.W.0005.230714T0406Z-230714T0715Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Charleston WV
1206 AM EDT Fri Jul 14 2023

The National Weather Service in Charleston has issued a

* Flash Flood Warning for...
  Northeastern McDowell County in southern West Virginia...
  Southeastern Wyoming County in southern West Virginia...

* Until 315 AM EDT.

* At 1206 AM EDT, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. Between 1 and 2 inches of rain 
  have fallen. Flash flooding is ongoing or expected to begin 
  shortly.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Radar.

  IMPACT...Flash flooding of small creeks and streams, urban
           areas, highways, streets and underpasses as well as
           other poor drainage and low-lying areas.

* Some locations that will experience flash flooding include...
  Welch, Northfork, Davy, Keystone, Kimball, Coalwood and Avondale.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Report flooding to the National Weather Service by calling toll 
free, 800 401 9535, when you can do so safely.

&&

LAT...LON 3750 8131 3748 8127 3747 8128 3747 8129
      3746 8130 3746 8131 3745 8130 3744 8129
      3743 8129 3742 8144 3738 8166 3741 8182
      3747 8179 3749 8165

FLASH FLOOD...RADAR INDICATED

$$

ARJ
2 follow-up statements
562 
WGUS71 KRLX 140629
FFSRLX

Flash Flood Statement
National Weather Service Charleston WV
229 AM EDT Fri Jul 14 2023

WVC047-109-140715-
/O.CON.KRLX.FF.W.0005.000000T0000Z-230714T0715Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
McDowell WV-Wyoming WV-
229 AM EDT Fri Jul 14 2023

...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 315 AM EDT EARLY THIS 
MORNING FOR NORTHEASTERN MCDOWELL AND SOUTHEASTERN WYOMING 
COUNTIES...

At 229 AM EDT, Doppler radar indicated thunderstorms producing heavy 
rain across the warned area. Between 1 and 2 inches of rain have 
fallen. Flash flooding is ongoing or expected to begin shortly.

HAZARD...Flash flooding caused by thunderstorms.

SOURCE...Radar.

IMPACT...Flash flooding of small creeks and streams, urban areas,
         highways, streets and underpasses as well as other poor
         drainage and low-lying areas.

Some locations that will experience flash flooding include...
  Welch, Northfork, Davy, Keystone, Kimball, Coalwood and Avondale.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Report flooding to the National Weather Service by calling toll 
free, 800 401 9535, when you can do so safely.

&&

LAT...LON 3750 8131 3748 8127 3747 8128 3747 8129
      3746 8130 3746 8131 3745 8130 3744 8129
      3743 8129 3742 8144 3738 8166 3741 8182
      3747 8179 3749 8165

FLASH FLOOD...RADAR INDICATED

$$

ARJ
591 
WGUS71 KRLX 140701
FFSRLX

Flash Flood Statement
National Weather Service Charleston WV
301 AM EDT Fri Jul 14 2023

WVC047-109-140711-
/O.CAN.KRLX.FF.W.0005.000000T0000Z-230714T0715Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
McDowell WV-Wyoming WV-
301 AM EDT Fri Jul 14 2023

...FLASH FLOOD WARNING IS CANCELLED FOR NORTHEASTERN MCDOWELL AND 
SOUTHEASTERN WYOMING COUNTIES...

Flood waters have receded. The heavy rain has ended. Flooding is no 
longer expected to pose a threat. Please continue to heed remaining 
road closures.

LAT...LON 3750 8131 3748 8127 3747 8128 3747 8129
      3746 8130 3746 8131 3745 8130 3744 8129
      3743 8129 3742 8144 3738 8166 3741 8182
      3747 8179 3749 8165

$$

ARJ

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, WV wrote its last area forecast discussion before this flash flood warning went out at Jul 13, 8:09 PM EDT, 3 hours 57 minutes earlier.

Area forecast discussion, Jul 13, 8:09 PM EDT, 3 hours 57 minutes before
AREA FORECAST DISCUSSION
National Weather Service Charleston WV
809 PM EDT Thu Jul 13 2023

.SYNOPSIS...
Showers and storms will decrease in coverage and intensity
tonight. Typical summer weather with chances of showers and
thunderstorms each afternoon continues into next week.

&&

.NEAR TERM /THROUGH FRIDAY/...
As of 805 PM Thursday...

Updated grids to match current trends, including much cooler
temperatures from recent rain/storms. Expecting areas of fog or
low stratus to develop late tonight.

Overall severe threat has greatly diminished, and expect to be
dropping the watch soon.

As of 250 PM Thursday...

***Severe Storms and Localized Flash Flooding Possible Today***

Key Points:
 * Strong to severe storms possible this afternoon/evening.
 * Damaging wind gusts and large hail are the main hazards.
 * Localized flash flooding is also possible.
 * Severe/flooding threat gradually decreases late this evening
   into tonight.

Showers and thunderstorms are expected to develop this afternoon
through late evening as upper level waves round a ridge approaching
from the west. Mid level southwesterly flow has pumped in
abundant moisture across the region with surface dew points
above 70 degrees. A Severe Thunderstorm Watch was issued at 2 PM
in coordination with the Storm Prediction Center with the
product time running through 9 PM this evening. The main
threats from storms are wind and hail; however, a tornado
cannot be ruled out. Also, localized flooding will be possible
as PWAT values range between 1.5" - 2.5".

Storms should taper down from the west several hours after
sunset with loss of day time heating. A weak surface ridge
builds from the west bringing a stable air mass across the
lowlands. Patchy fog and low clouds along this stable air mass will
keep the atmosphere warm and muggy overnight. Along the
mountains, deep level moisture will be enough to support
scattered showers as weak waves move through the flow aloft.

Friday will be another warm muggy day with clouds and fog during
the early morning. Temperatures climb into the mid 80s during
the afternoon with a few breaks in the clouds during the
afternoon across the lowlands.

&&

.SHORT TERM /FRIDAY NIGHT THROUGH SATURDAY NIGHT/...
As of 205 PM Thursday...

Upper level low pressure centered over the Canadian Prairies will
slowly drift east yielding broad cyclonic flow over our area through
the short and long term period.

Saturday looks to be the best chance of widespread precipitation
courtesy of forcing from a pre-frontal trough Saturday morning and
surface cold front Saturday evening. Mid-level lapse rates will be
rather weak with the elevated mixed layer plume sourced from the
high desert being steered into Texas by the aforementioned broad
cyclonic flow. Still, surface dew points should support 1000-
1500J/kg of MLCAPE during afternoon heating as highs across the
lowlands rise into the mid to upper 80s amid deep layer shear around
30KTs. This could yield some gusty winds, especially with the pre-
frontal activity where mid-levels remain relatively dry.

Moisture pooling ahead of the cold front Saturday night will yield
precipitable water values nudging up against 2 inches with some deep
warm cloud depths and limited instability. This should make for some
efficient rainfall production out of any convective cores with at
least some risk for isolated high water issues.

&&

.LONG TERM /SUNDAY THROUGH THURSDAY/...
As of 205 PM Thursday...

As mentioned in the short term discussion, broad cyclonic flow will
linger over the area through much of next week courtesy of an upper
level low slowly drifting east across the Canadian Prairies. Mid-
level lapse rates remain poor through the period owing to
northwesterly flow over the central plains continuing to steer the
EML to the southeast. Low level low turning more southwesterly in
advance of any embedded disturbances, especially ahead of a cold
front Monday night into Tuesday, will allow moisture sourced from
the Gulf Of Mexico to infiltrate the region yielding at least some
conditional instability to work with. While activity will primarily
be diurnally driven, any disturbances transiting the region in the
early morning will have potential for some elevated convection atop
belts of stronger H850 flow, and disturbances transiting in the
evening will allow diurnal activity to linger into the overnights.
Deep layer shear is forecast to be fairly weak through the period,
so organized severe weather chances appear low at this time. The
main potential issue will be slow moving, efficient rainfall
producing storms, some of which could hit areas that have seen heavy
rain in the preceding days. This yields at least an isolated risk of
some high water issues.

Daytime highs are forecast to be near to slightly above normal
values for this time of the year.

&&

.AVIATION /00Z FRIDAY THROUGH TUESDAY/...
As of 730 PM Thursday...

Showers and thunderstorms, with brief MVFR/IFR restrictions can
be expected through at least 02Z, when bulk of convection will
decrease, although isolated storms may linger through the
overnight hours. Otherwise, expecting areas of IFR fog or worse
to develop tonight, mainly after 06Z, and linger through at
least 12-14Z Friday, when a gradual return to VFR is expected.

Isolated showers and storms are expected again, particularly
after 18Z Friday.

FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 00Z SATURDAY...

FORECAST CONFIDENCE: Medium.

ALTERNATE SCENARIOS: Brief IFR/MVFR VSBY restrictions are
possible with heavier showers or any thunderstorms through tonight.
Restrictions with fog and/or low stratus tonight could vary
from the forecast.

EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH:   TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW:    TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.

DATE                                                            FRI 07/14/23
UTC 1HRLY       00   01   02   03   04   05   06   07   08   09   10   11
EDT 1HRLY       20   21   22   23   00   01   02   03   04   05   06   07
CRW CONSISTENCY  H    H    H    H    H    H    M    M    H    H    H    M
HTS CONSISTENCY  H    H    H    H    H    H    H    H    M    M    H    H
BKW CONSISTENCY  H    H    H    H    H    L    L    H    H    H    H    H
EKN CONSISTENCY  H    H    H    H    H    H    M    H    L    M    M    H
PKB CONSISTENCY  H    H    H    H    H    H    H    M    L    L    M    L
CKB CONSISTENCY  H    H    H    H    H    M    M    H    H    H    H    H

AFTER 00Z SATURDAY...
Brief IFR possible in thunderstorms Friday evening through
Monday.

&&

.RLX WATCHES/WARNINGS/ADVISORIES...
WV...None.
OH...None.
KY...None.
VA...None.

&&

SYNOPSIS...KH/JP
NEAR TERM...KH/SL
SHORT TERM...JP
LONG TERM...JP
AVIATION...SL
Hazardous weather outlook, Jul 13, 9:09 PM EDT, 2 hours 57 minutes before
Hazardous Weather Outlook
National Weather Service Charleston WV
909 PM EDT Thu Jul 13 2023

VAZ004-WVZ013-015-024>026-033-034-515>518-141100-
Buchanan-Lincoln-Kanawha-Mingo-Logan-Boone-McDowell-Wyoming-
Northwest Raleigh-Southeast Raleigh-Northwest Fayette-
Southeast Fayette-
909 PM EDT Thu Jul 13 2023

This Hazardous Weather Outlook is for Buchanan County in southwest
Virginia, and the southern coal fields of West Virginia.

.DAY ONE...Tonight.

There is still a risk for heavy downpours into the overnight, which
could lead to localized flash flooding.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Thunderstorms Saturday afternoon and evening could produce damaging
winds and large hail.

If thunderstorms Saturday and Monday move over the same location
multiple times, then flash flooding is possible.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions by calling the toll-free spotter hotline, or by other
methods detailed at www.weather.gov/rlx/reports.

KYZ101>103-105-OHZ066-067-075-076-083>087-VAZ003-WVZ005>011-014-
016>020-027>032-039-040-519>526-141100-
Greenup-Carter-Boyd-Lawrence KY-Perry-Morgan-Athens-Washington-
Jackson OH-Vinton-Meigs-Gallia-Lawrence OH-Dickenson-Wayne-Cabell-
Mason-Jackson WV-Wood-Pleasants-Tyler-Putnam-Roane-Wirt-Calhoun-
Ritchie-Doddridge-Clay-Braxton-Gilmer-Lewis-Harrison-Taylor-Upshur-
Barbour-Northwest Nicholas-Southeast Nicholas-Northwest Webster-
Southeast Webster-Northwest Pocahontas-Southeast Pocahontas-
Northwest Randolph-Southeast Randolph-
909 PM EDT Thu Jul 13 2023

This Hazardous Weather Outlook is for northeast Kentucky, southeast
Ohio, portions of southwest Virginia and much of West Virginia.

.DAY ONE...Tonight.

Hazardous weather is not expected at this time.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Thunderstorms Saturday afternoon and evening could produce damaging
winds and large hail.

If thunderstorms Saturday through Monday move over the same location
multiple times, then flash flooding is possible.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions by calling the toll-free spotter hotline, or by other
methods detailed at www.weather.gov/rlx/reports.

TRM

In the hours before

Special weather statement, Jul 13, 7:09 PM EDT, 4 hours 57 minutes before
Special Weather Statement
National Weather Service Charleston WV
709 PM EDT Thu Jul 13 2023

WVZ516>518-132345-
Southeast Raleigh WV-Southeast Fayette WV-Northwest Fayette WV-
709 PM EDT Thu Jul 13 2023

...A strong thunderstorm will impact portions of northeastern Raleigh
and southeastern Fayette Counties through 745 PM EDT...

At 709 PM EDT, Doppler radar was tracking a strong thunderstorm near
Piney View, or 8 miles southwest of Babcock State Park, moving east
at 30 mph.

HAZARD...Winds in excess of 30 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Rainelle, Piney View, Stanaford, Meadow Bridge and Thurmond.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

A Severe Thunderstorm Watch remains in effect until 900 PM EDT for
southeastern West Virginia.

&&

LAT...LON 3782 8115 3786 8115 3788 8113 3788 8115
      3796 8115 3802 8080 3801 8079 3800 8079
      3798 8077 3795 8081 3787 8075 3787 8081
      3782 8094 3781 8092 3779 8092
TIME...MOT...LOC 2309Z 260DEG 28KT 3790 8107

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...30 MPH

LTC
Local storm report, Jul 13, 7:28 PM EDT, 4 hours 38 minutes before
Preliminary Local Storm Report
National Weather Service Charleston WV
728 PM EDT Thu Jul 13 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0435 PM     Tstm Wnd Dmg     3 WSW Flatwoods         38.50N 82.77W
07/13/2023                   Greenup            KY   911 Call Center

            Tree fell onto house and powerlines along
            State Route 207 near Baker Cemetery Road.

0530 PM     Tstm Wnd Dmg     1 SE Charleston         38.34N 81.62W
07/13/2023                   Kanawha            WV   911 Call Center

            Large tree fell and is blocking all lanes of
            Washington Street E near Abundant Life
            Church.

&&
Local storm report, Jul 13, 7:58 PM EDT, 4 hours 8 minutes before
Preliminary Local Storm Report
National Weather Service Charleston WV
758 PM EDT Thu Jul 13 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0739 PM     Flash Flood      1 WSW Bradley           37.86N 81.21W
07/13/2023                   Raleigh            WV   911 Call Center

            High water is blocking two places along the
            400 block of N Sand Branch Road.

&&

JLB
Local storm report, Jul 13, 8:08 PM EDT, 3 hours 58 minutes before
Preliminary Local Storm Report
National Weather Service Charleston WV
808 PM EDT Thu Jul 13 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0650 PM     Rain             2 N Marmet              38.28N 81.57W
07/13/2023  M1.22 inch       Kanawha            WV   Trained Spotter

            1.22 inches of rainfall reported.

&&

JLB
Special weather statement, Jul 13, 9:55 PM EDT, 2 hours 11 minutes before
Special Weather Statement
National Weather Service Charleston WV
955 PM EDT Thu Jul 13 2023

WVZ033-034-140230-
Wyoming WV-McDowell WV-
955 PM EDT Thu Jul 13 2023

...A line of heavy showers and thunderstorms impacting portions of
northeastern McDowell and southeastern Wyoming Counties through 1030
PM EDT...

At 952 PM EDT, Doppler radar was tracking heavy showers and
thunderstorms along a line extending from 7 miles northwest of Welch
to Wenonah. Movement was northeast at 15 mph.

HAZARD...Winds in excess of 30 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs, or small trees in
         saturated ground.

Locations impacted include...
Welch, Northfork, Davy, Keystone, Kimball, Avondale, Wolf Pen and
Herndon.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Repetitive torrential rainfall is also occurring with these storms
and may lead to localized flooding. Do not drive your vehicle
through flooded roadways.

In hilly terrain there are hundreds of low water crossings which are
potentially dangerous in heavy rain. Do not attempt to travel across
flooded roads. Find alternate routes. It takes only a few inches of
swiftly flowing water to carry vehicles away.

&&

LAT...LON 3741 8179 3753 8167 3753 8124 3751 8122
      3750 8126 3748 8127 3746 8131 3742 8128
      3741 8129 3743 8131 3741 8132
TIME...MOT...LOC 0152Z 240DEG 14KT 3747 8171 3748 8126

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPH

12
Special weather statement, Jul 13, 10:31 PM EDT, 1 hour 35 minutes before
Special Weather Statement
National Weather Service Charleston WV
1031 PM EDT Thu Jul 13 2023

WVZ515>518-140300-
Northwest Raleigh WV-Southeast Raleigh WV-Southeast Fayette WV-
Northwest Fayette WV-
1031 PM EDT Thu Jul 13 2023

...A strong thunderstorm impacting portions of northeastern Raleigh
and southeastern Fayette Counties through 1100 PM EDT...

At 1030 PM EDT, Doppler radar was tracking a strong thunderstorm near
Mount Hope, or 7 miles southwest of Babcock State Park, moving east
at 35 mph.

HAZARD...Winds in excess of 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Beckley, Rainelle, Babcock State Park, Oak Hill, Mount Hope, Bradley,
Prosperity, Piney View, Stanaford, Meadow Bridge and Thurmond.

This includes Route 19 between mile markers 2 and 15.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

In hilly terrain there are hundreds of low water crossings which are
potentially dangerous in heavy rain. Do not attempt to travel across
flooded roads. Find alternate routes. It takes only a few inches of
swiftly flowing water to carry vehicles away.

&&

LAT...LON 3780 8121 3801 8120 3805 8082 3804 8083
      3803 8082 3802 8080 3800 8079 3798 8077
      3795 8081 3787 8075 3787 8081 3782 8094
      3781 8092 3780 8092
TIME...MOT...LOC 0230Z 259DEG 33KT 3792 8108

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

12

The office that day

Everything else NWS Charleston, WV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 13, 9:55 PM EDTSpecial Weather StatementRLXWyoming35 min
Jul 13, 10:31 PM EDTSpecial Weather StatementRLXFayette29 min
Jul 13, 11:32 PM EDTFlash Flood WarningRLXFayette, Raleigh107 min
Jul 14, 12:46 AM EDTSpecial Weather StatementRLXLogan44 min
Jul 14, 1:36 AM EDTSpecial Weather StatementRLXWyoming39 min
Jul 14, 9:46 AM EDTSpecial Weather StatementRLXWood44 min
Jul 14, 10:18 AM EDTSevere Thunderstorm WarningRLXPleasants, Ritchie, Wirt, Wood42 min
Jul 14, 10:57 AM EDTSpecial Weather StatementRLXWood48 min
Jul 14, 11:27 AM EDTSpecial Weather StatementRLXDoddridge, Ritchie33 min
Jul 14, 11:58 AM EDTSpecial Weather StatementRLXDoddridge47 min
Jul 14, 12:42 PM EDTSpecial Weather StatementRLXGilmer, Lewis48 min
Jul 14, 2:40 PM EDTSpecial Weather StatementRLXMcDowell50 min
Jul 14, 2:45 PM EDTSpecial Weather StatementRLXBraxton45 min
Jul 14, 4:54 PM EDTSpecial Weather StatementRLXNicholas36 min
Jul 14, 5:30 PM EDTSpecial Weather StatementRLXPutnam30 min
Jul 14, 6:01 PM EDTSpecial Weather StatementRLXKanawha29 min
Jul 14, 6:28 PM EDTSpecial Weather StatementRLXRoane32 min
Jul 14, 6:52 PM EDTSpecial Weather StatementRLXSummers8 min

Nearby

Flash Flood Warnings in West Virginia, 2023Every flash flood warning in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.